MAUDE Adverse Event Report: ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403006
Medical Device Problem Codes Uncoiled (1659); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.(b)(4).
 
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for an endovenous laser procedure.During the procedure, while pulling the guidewire back through the needle, the guidewire was damaged.No piece of the guidewire remained inside of the patient.The device was set aside and the procedure was successfully completed with a new of the same device.There was no harm or injury to the patient due to the event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the guidewire becoming seriously damaged could not be confirmed because no sample was returned for evaluation.Although no sample was returned, based on information provided in the complaint description, the root cause to this complaint is most likely due to the guidewire being pulled through the needle.Standard seldinger technique states that a needle is used to puncture the structure and a guide wire is threaded through the needle; when the needle is withdrawn, a catheter is threaded over the wire; the wire is then withdrawn, leaving the catheter in place.A lot history records review revealed no quality related issues or manufacturing deficiencies at the time of manufacture.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4) device not available for return.

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5706140
Report Number1319211-2016-00091
Device Sequence Number18837061
Product Code GEX
UDI-Device IdentifierH787114030060
UDI-PublicH787114030060
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2018
Device Catalogue Number11403006
Device Lot Number4967880
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/08/2016
Supplement Report FDA Received Date01/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1